Delay aversion under a general class of preferences
I study the characterization of delay aversion in a general class of intertemporal utility functions by adapting the behavioral definition introduced by Benoit and Ok (2007). I show that when the utility functions are partially differentiable, an agent is more delay averse if and only if he has higher marginal intertemporal rate of substitution between any two consecutive consumption periods. When preferences are represented by a recursive utility function, not necessarily differentiable, I provide a simple transformation rule to represent a more delay averse agent.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Benhabib, Jess & Jafarey, Saqib & Nishimura, Kazuo, 1986.
"The Dynamics of Efficient Intertemporal Allocations With Many Agents, Recursive Preferences and Production,"
86-18, C.V. Starr Center for Applied Economics, New York University.
- Benhabib, Jess & Jafarey, Saqib & Nishimura, Kazuo, 1988. "The dynamics of efficient intertemporal allocations with many agents, recursive preferences, and production," Journal of Economic Theory, Elsevier, vol. 44(2), pages 301-320, April.
- Epstein, Larry G & Hynes, J Allan, 1983. "The Rate of Time Preference and Dynamic Economic Analysis," Journal of Political Economy, University of Chicago Press, vol. 91(4), pages 611-635, August.
- Lucas, Robert Jr. & Stokey, Nancy L., 1984.
"Optimal growth with many consumers,"
Journal of Economic Theory,
Elsevier, vol. 32(1), pages 139-171, February.
- Boud, John III, 1990. "Recursive utility and the Ramsey problem," Journal of Economic Theory, Elsevier, vol. 50(2), pages 326-345, April.
- Ok, Efe A. & Benoît, Jean-Pierre, 2007.
Econometric Society, vol. 2(1), pages 71-113, March.
When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:121:y:2013:i:2:p:306-310. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shamier, Wendy)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.